MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN SEGMENTAL ART SURF SZ B 12MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN SEGMENTAL ART SURF SZ B 12MM; PROSTHESIS, KNEE
Catalog Number 00585002012
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00585004202 - distal femoral xt component size b right use with polyethylene insert xt size b use with xt only for cemented use only in the u.S.A.- 66493183.00585004606 - segment with male/female taper 60 mm length - 63970663.42540200029 - all-poly patella cemented 29 mm diameter - 66915471.00585001296 - polyethylene insert xt size b use with distal femoral xt size b use with xt only - 66701071.00588000400 - size 4 precoat cemented tibial component - 66309614.00598801516 - 16mm diameter 75mm length sharp fluted stem extension combined length 120mm - 65492265.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial knee surgery.Approximately 6 months post-op, the patient presented with varus/valgus laxity, instability, and pain.X-ray findings noted apparent metal debris.Subsequently, the patient was revised.Upon opening the joint space, it was discovered that a piece of the metal bushing/post had broken off and the metal debris were metal hinge fragments.The poly was upsized and the femoral component was replaced.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h4; h6.The event is confirmed.Visual examination of the provided picture identified the segmental hinge post subcomponent is fractured and covered in foreign material.As the device was not returned, further evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: knee arthroplasty with distal femoral replacement prosthesis-typically implanted to address significant bone loss resulting from oncology, trauma, and/or the salvage of previously failed arthroplasty.There is gross metal debris in the joint with fracture of the posterior tab to secure the polyethylene on the tibial base plate and angulation/malalignment of the metallic post concerning for post fracture.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN SEGMENTAL ART SURF SZ B 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22882745
Report Number0001822565-2025-03051
Device Sequence Number21048097
Product Code KRO
UDI-Device Identifier00889024195684
UDI-Public(01)00889024195684(17)320310(10)66519749
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00585002012
Device Lot Number66519749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight91 KG